Local models for Galois deformation rings and applications

Daniel Le, Bao V.Le Hung, Brandon Levin, Stefano Morra

Research output: Contribution to journalArticlepeer-review


We construct projective varieties in mixed characteristic whose singularities model, in generic cases, those of tamely potentially crystalline Galois deformation rings for unramified extensions of Qp with small regular Hodge–Tate weights. We establish several significant facts about their geometry including a unibranch property at special points and a representation theoretic description of the irreducible components of their special fibers. We derive from these geometric results a number of local and global consequences: the Breuil–Mézard conjecture in arbitrary dimension for tamely potentially crystalline deformation rings with small Hodge–Tate weights (with appropriate genericity conditions), the weight part of Serre’s conjecture for U(n) as formulated by Herzig (for global Galois representations which satisfy the Taylor–Wiles hypotheses and are sufficiently generic at p), and an unconditional formulation of the weight part of Serre’s conjecture for wildly ramified representations.

Original languageEnglish (US)
Pages (from-to)1277-1488
Number of pages212
JournalInventiones Mathematicae
Issue number3
StatePublished - Mar 2023
Externally publishedYes

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'Local models for Galois deformation rings and applications'. Together they form a unique fingerprint.

Cite this